Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 26, NWS Albuquerque, NM

May 19, 2013

NWS Albuquerque, NM issued this wind advisory at May 19, 2013, 9:37 AM MDT. It took effect at May 19, 2013, 11:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 19, 2013, 9:37 AM MDT (15:37 UTC)
In effect from
May 19, 2013, 11:00 AM MDT
Expired
May 19, 2013, 7:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WWUS75 KABQ 191537
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
937 AM MDT SUN MAY 19 2013

...STRONG WINDS RETURN TO EAST CENTRAL NEW MEXICO...

.STRONG AND GUSTY WINDS ARE EXPECTED THIS AFTERNOON AND EARLY
EVENING ACROSS EAST CENTRAL NEW MEXICO. WINDS MAY GUST NEAR 50
MPH...ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR BETWEEN CLINES
CORNERS AND THE TEXAS STATE LINE. DUE TO CONTINUED DRY
CONDITIONS...BLOWING DUST WILL BECOME AN INCREASING CONCERN
THROUGH THE AFTERNOON. WINDS SHOULD SUBSIDE BY SUNSET. 

NMZ523-529-532>535-200100-
/O.NEW.KABQ.WI.Y.0026.130519T1700Z-130520T0100Z/
CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-
937 AM MDT SUN MAY 19 2013

...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* LOCATION...THIS INCLUDES PORTIONS OF EAST CENTRAL NEW
  MEXICO...MAINLY ALONG THE INTERSTATE 40 CORRIDOR BETWEEN CLINES
  CORNERS AND THE TEXAS STATE LINE...AS WELL AS THE INTERSTATE 25
  CORRIDOR NEAR LAS VEGAS.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE LATE THIS MORNING...AND
  PEAK DURING THE MID AFTERNOON HOURS. WIND SPEEDS WILL DIMINISH
  BY SUNSET.

* VISIBILITY...LOCALLY REDUCED BELOW 2 MILES IN BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS ON NORTH TO SOUTH ORIENTED
  ROADWAYS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH
  PROFILE VEHICLES. LAWN FURNITURE MAY ALSO BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
1 follow-up statement
377 
WWUS75 KABQ 200105
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
705 PM MDT SUN MAY 19 2013


NMZ523-529-532>535-200215-
/O.EXP.KABQ.WI.Y.0026.000000T0000Z-130520T0100Z/
CENTRAL HIGHLANDS-NORTHEAST HIGHLANDS-EASTERN SAN MIGUEL COUNTY-
GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-
705 PM MDT SUN MAY 19 2013

...WIND ADVISORY HAS EXPIRED...

MODERATE WEST WINDS WILL CONTINUE THROUGH MID EVENING BUT
WIDESPREAD ADVISORY LEVEL SPEEDS ARE NO LONGER ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 19, 6:05 AM MDT, 3 hours 32 minutes earlier.

Area forecast discussion, May 19, 6:05 AM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 AM MDT SUN MAY 19 2013

.AVIATION...
12Z TAF CYCLE
VFR CONDITIONS TO REMAIN THE CASE THROUGH EARLY MON WITH GUSTY WINDS
BEING THE MAIN AVIATION WEATHER ISSUE. LOW LEVEL...GENERALLY
WESTERLY...FLOW WILL STRENGTHEN AGAIN LATE THIS MORNING INTO THE
AFTN WITH GUSTS TO BETWEEN 33 AND 40KTS AT KLVS AND KTCC. SOME
SPOTTY INSTANCES OF BLDU NOT OUT OF THE QUESTION MAINLY LOWER
TERRAIN OF THE EAST. SPOTTY HIGH BASED VIRGA SHOWERS AND ISOLATED
STORMS ACROSS NORTH HALF OF FCST AREA THIS AFTERNOON MAY BE CAPABLE
OF PRODUCING GUSTS AS HIGH AS 40 TO NEARLY 50 KT. LATTER NOT
GENERALLY REFLECTED IN TAFS AS CHANCES LOWER TODAY AT TAF SITES
THAN SAT AFTN. MOUNTAIN OBSCURATIONS ARE NOT EXPECTED WITH HIGH
CLOUD BASES FORECAST. WINDS AND CONVECTION TO SUBSIDE EARLY TO MID
EVE LEAVING NO SIGNIFICANT HAZARDS MOST OF TONIGHT.

43

&&

.PREV DISCUSSION...341 AM MDT SUN MAY 19 2013...
CURRENT RADAR AND SATELLITE SUITE SHOW MORE CONVECTIVE ACTIVITY
FARTHER SOUTH THAN EXPECTED THIS MORNING...WITH SEVERAL LOCALES
ACROSS THE NW PLATEAU AND THE WESTERN MTS REPORTING TRACE PRECIP
AMOUNTS. EVEN A COUPLE LIGHTNING STRIKES HAVE BEEN NOTED. THE 06Z
NAM SUGGESTS THE UPPER JET CORE AND THE MID LEVEL MOISTURE LAYER
WILL KICK OFF SHOWERS THRU THE DAY IN THIS AREA...SO HAVE RAISED
POPS TO SLIGHT CHANCE TO COVER LATEST TRENDS. OTHERWISE MAX TEMPS
OVER THE NORTH AND WEST WILL BE UP TO AROUND 5F BELOW NORMAL WITH
QUITE A BIT OF CLOUD COVER AND SOME BREEZY AFTERNOON WINDS.

DOWNSLOPE FLOW WITH WARM AND DRY CONDITIONS STILL EXPECTED TODAY FOR
THE LOWER RIO GRANDE VALLEY AND EASTERN PLAINS WHERE CRITICAL FIRE
CONDITIONS ARE LIKELY. WINDS WILL BE CLOSE TO WIND ADVISORY TODAY
FOR AREAS ALONG INTERSTATE 40 FROM CLINES CORNERS TO TUCUMCARI BUT
AT THIS TIME IT LOOKS LIKE SPATIAL AND TEMPORAL COVERAGE IS
LIMITED.

MODEL GUIDANCE STILL SHOWS A SECONDARY VORT AXIS WILL SLIDE EAST
SOUTHEAST WITHIN THE BASE OF THE MAIN UPPER TROUGH AND DELIVER
ANOTHER ROUND OF COLD ADVECTION AND WEAK MOISTURE AND INSTABILITY
MONDAY. MADE VERY LITTLE CHANGES TO THIS PERIOD SINCE CHANCE POPS
STILL COVERED FOR THE NORTHERN HIGH TERRAIN WITH SLIGHT CHANCE IN
NEARBY AREAS. MAX TEMPS WILL AVERAGE 5 TO 10F BELOW NORMAL FOR
MONDAY OVER THE NORTH AND WEST WITH MORE BREEZY CONDITIONS AND
CLOUD COVER. AGAIN A NEAR REPEAT FOR THE EAST WITH CRITICAL FIRE
CONDITIONS LIKELY. AS SKIES CLEAR AND WINDS DIMINISH MONDAY NIGHT
MIN TEMPS WILL BE QUITE COOL...HOWEVER IT WILL ACTUALLY BE NORMAL
FOR THIS TIME OF YEAR. EXPECT LIGHT FREEZES FOR PLACES LIKE
TAOS...CHAMA...DULCE...EL MORRO...AND PERHAPS EVEN GALLUP.

A WEAK BACK DOOR COLD FRONT WILL SLIDE INTO THE EAST TUESDAY
BRINGING BETTER HUMIDITIES AND COOLER TEMPS...FINALLY ENDING THE
EXTENDED PERIOD OF CRITICAL FIRE CONDITIONS. A WEAK SHORTWAVE
RIDGE ALOFT WILL CREST OVER THE STATE WITH OVERALL VERY NICE
CONDITIONS AND SUNNY SKIES.

THE NEXT UPPER TROUGH WILL THEN BEGIN INFLUENCING THE WEATHER
PATTERN BY WEDNESDAY AND BE A POTENTIAL FIRE WEATHER NUISANCE
FOR AN EXTENDED PERIOD STATEWIDE. THE DRYLINE THAT WAS PREVIOUSLY
ADVERTISED TO POTENTIALLY IMPACT THE FAR EASTERN PLAINS IS JUST
ABOUT TOAST NOW IN THE GFS AND ECMWF SOLUTIONS. THE BEST SHOT
FOR SOME STORMS TO FIRE UP WOULD BE FRIDAY...BUT GIVEN TRENDS
THAT WILL LIKELY SHIFT INTO TX. BACK TO THE FIRE DANGER...IT
APPEARS BREEZY TO WINDY CONDITIONS AND VERY DRY AIR WILL BECOME
A PROBLEM FROM ABOUT WEDNESDAY THROUGH THE WEEKEND AS STRONG
SW FLOW SETS UP ALOFT. TEMPS WILL ALSO TREND ABOVE NORMAL WITH
THE HOTTEST TEMPS OF THE YEAR FOR MANY AREAS OF CENTRAL AND
WESTERN NM. GUYER

.FIRE WEATHER...
...CRITICAL FIRE WEATHER AREAS THROUGH MONDAY THEN WINDS EASING...

BREEZY TO WINDY CONDITIONS WITH LOW RH AGAIN TODAY FOR MUCH OF THE
FCST AREA...ENOUGH FOR CONTINUATION OF CURRENT RED FLAG WARNING FOR
E SLOPES CENTRAL MTN CHAIN ON EAST AND...A LITTLE MORE MARGINALLY
SO...THE MIDDLE TO LOWER RIO GRANDE VALLEY. WINDS TODAY NOT TOO MUCH
DIFFERENT THAN ON SAT...A LITTLE HIGHER IN PORTIONS OF THE EAST HALF
OF NM...BUT AFTN TEMPS WILL BE SEVERAL DEGREES LOWER EAST AND
SLIGHTLY LOWER NORTH. RH VALUES SLIGHTLY HIGHER THAN SAT MORE AREAS
THAN NOT. EXPECTING SEVERAL HOURS OF CRITICAL FIRE WEATHER
CONDITIONS IN WARNED AREA. STILL A FEW TO LOCALLY SCATTERED SHOWERS
AND STORMS MAINLY NEAR AND ESPECIALLY NORTH OF A LINE FROM CLAYTON
TO LAS VEGAS TO ZUNI PUEBLO. MIXING HEIGHTS LOWER SOME TODAY BUT
STILL EXCELLENT VENT RATES. OVER BULK OF AREA EXPECT FAIR RH
RECOVERIES TONIGHT.

FOR THIS CURRENT EVENT IT STILL LOOKS LIKE MON WILL BE THE LAST
CRITICAL FIRE WEATHER DAY...COVERING PORTIONS OF THE RIO GRANDE
VALLEY EAST TO THE TEXAS BORDER. DAYTIME HIGHS WILL EASE DOWN ONE
MORE DAY...BUT ONLY A LITTLE. WITH THESE COOLER TEMPERATURES THE
RISK OF WIDESPREAD SIGNIFICANT FIRE WEATHER CONCERNS COVERS A MORE
RESTRICTED AREA THAN TODAY OR SAT. PREVIOUS FIRE WX WATCH FOR FIRE
WX ZONES 106...107 AND 108 WILL BE UPGRADED TO A WARNING. MIN RH
VALUES FROM 8 TO 15 PERCENT IN THE WARNING AREA...MID TEENS THROUGH
20S ELSEWHERE. ANY PRECIP...A FEW SHOWERS AND ISOLATED STORMS...
WILL BE CONFINED TO THE FAR NORTHERN TIER OF ZONES...MAINLY TO EAST
OF NW PLATEAU. EXCELLENT VENTILATION RATES WILL AGAIN BE THE RULE.
BACK DOOR COLD FRONT TO SLIDE DOWN THE EASTERN PLAINS LATE MONDAY
INTO TUESDAY MORNING...BRINGING SOME INCREASE IN DEWPOINTS IN ITS
WAKE.

DRY SCENARIO ACROSS NEARLY ALL OF FCST AREA TUE AND WED. MID TO LATE
WEEK...MODELS ARE STILL GENERALLY SUPPORTING A DEEP UPPER LEVEL LOW
PRESSURE SYSTEM OVER THE PACIFIC NW MAKING ITS WAY SLOWLY SOUTH.
WEAK RIDGING ON WEDNESDAY WILL GIVE WAY TO SOME INCREASE IN
SOUTHWEST FLOW ALOFT. BUT CONDITIONS NOT FAVORABLE ENOUGH TO PRODUCE
ADDITIONAL CRITICAL LVL WINDS AT THIS TIME FOR THIS PERIOD. MAY BE A
DRY LINE SETTING UP SHOP ACROSS THE EASTERN PLAINS LATER NEXT WEEK
RIGHT THROUGH NEXT WEEKEND. TO ITS EAST WILL BE AN OCCASIONAL RISK
OF AT LEAST A FEW SHOWERS AND STORMS. THESE WILL BE OF THE WET
VARIETY. 43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-106>108.

RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR THE FOLLOWING
ZONES...NMZ106>108.

&&
Hazardous weather outlook, May 19, 5:30 AM MDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 AM MDT SUN MAY 19 2013

NMZ501>540-201200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
530 AM MDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT LATE THIS MORNING THROUGH THIS
EVENING FROM THE MIDDLE/LOWER RIO GRANDE VALLEY EASTWARD INTO THE
EASTERN PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RED FLAG WARNING IS IN EFFECT EARLY MONDAY AFTERNOON INTO MONDAY
EVENING FROM THE MIDDLE/LOWER RIO GRANDE VALLEY EASTWARD INTO THE
EAST CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 6:32 AM MDTRed Flag WarningABQBernalillo, Sandoval, Socorro, Valencia37 hr

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.